Pain is a great leveller, I always say. Two summers ago I had kidney stones and gallstones at the same time! Agh.....
I don't know if you are currently seeing a neurologist for your MS and if you've have pain diagnosed as being associated with your MS. These are important questions as sometimes you need to rule out that there's nothing else going on in your body that could be the cause of your pain. It's like playing Lieutenant Columbo (ok, I am dating myself) by finding out all of the facts to find possible causes of the pain. With that said,if you feel your pain is MS related, please take a look at The National Multiple Sclerosis Society's website for information relating to Pain and MS. You can begin by clicking on this link: http://www.nationalmssociety.org/about-multiple-sclerosis/what-we-know-about-ms/symptoms/pain/index.aspx
If you are not seeing a neurologist for your MS you should schedule an appointment with one to talk about your pain. They can take a look at the cause of your pain and recommend medications and/or alternative treatments once they find out what is happening with you. You could also think about seeing a pain specialist.
For me, I take Neurontin for the partial complex seizures I experience. Neurontin is also used for pain due to spasticity or pain caused by certain lesions. This is simply my personal experience. The Neurontin was prescribed to me was after I was seen and tested by a qualified neurologist.
I hope this helps you. Please let us know how you are doing, and thanks for asking your question on HealthCentral.
Best in health,
Thank you Cathy I appreciate your response.. Currently I have had an episode of intense all over body itching.. Not sure of the cause, called my neuro office and left msg on the emergency line and got no response as of today even and left it on Saturday while 'freaking out' and still today on Monday have heard nothing. I try not to become irritated but I feel a bit neglected by this and other things... however i have a wonderful primary care doctor which i am going to see this afternoon and hopefully something will come of the appt. I have newly acquired intense stabbing, burning, and poking pains in my feet mainly right side for the feet. MS is a mysterious thing.. I am currently on Neurontin as well. Then my neuro prescribed carbamazepine and tizanadine so I am at a loss as to what caused the reaction or if it is yet another 'mystery symptom'. Recently started taking cymbalta as well, and was happy with that and hope i can stay on that. I just want to at least have a semi-normal life occassionally would be better than things are now. I do have a pain doctor as well which i get to go to tomorrow. Hope you are doing well. I am hoping to find something that will address all of these issues along with the spasticity issues which cause problems at night getting a good nights sleep. Hope to hear from you soon Cathy.
I also failed to mention that i do have oxycodone 5 mg 3/day to help with pain as well. Still in pain, just want to be able to live and spend time with my family without curling up like a baby and crying or trying to suck it up and deal with it and then cannot seem to comprehend anything else going on around me because of the pain. Thank you it is wonderful to have someone to talk to that understands some of what I am going through. Yes I also have checked out the ms site quite frequently lately. Thank you Cathy.
Oh, boy, I hope you find some answers today with your doctors. I know you are having such a horrible time with your pain right now. Try to hang on and keep pushing, pushing, pushing until you get answers and medications you can live with. Try to reach out to others to help you get through this ordeal, like trust family or friends. If you aren't happy with your neurologist, change to another. I am in the process of doing that. The bottom line is you and your health, and getting the answers you need as quickly as possible. Remember, we are always here for you at HC.
Let us know how you made out. In the meantime, I will keep you in my thoughts and prayers.